Effectiveness of Fosaprepitant in Combination with 5-HT3 Receptor Antagonist and Dexamethasone in Management of Chemotherapy Induced Nausea and Vomiting

Authors

  • Guru Sharan Sah BP Koirala Memorial Cancer Hospital. Bharatpur, Chitwan, Nepal
  • Ashok Sapkota BP Koirala Memorial Cancer Hospital. Bharatpur, Chitwan, Nepal
  • Amog Dwadi College of Medical Sciences, Bharatpur, Chitwan, Nepal
  • Sagar Tiwari Mahidol University, Bangkok, Thailand
  • Yogesh Regmi BP Koirala Memorial Cancer Hospital. Bharatpur, Chitwan, Nepal
  • Bhola Prasad Rauniyar National City Hospital, Bharatpur, Chitwan, Nepal

DOI:

https://doi.org/10.3126/njc.v2i1.25650

Keywords:

Diclogenac, Tramadol, Analgesia

Abstract

Introduction: Chemotherapy-induced nausea and vomiting (CINV) is one of the common side effects of cancer chemotherapy, that affects patient’s physical and psychological aspects, decreasing patients quality of life and compliance with therapy. CINV can be acute, delayed or anticipatory. This study assessed effectiveness of fosaprepitant (NK-1 receptor antagonist) in combination with 5-hydroxytryptamine-3 receptor antagonist (5-HT3 RA) plus dexamethasone in prevention and management of nausea and vomiting in patients receiving broad range of chemotherapy regimens.

Materials and methods: The current study is prospective study conducted on randomly selected 72 patients during first and second cycle of standard chemotherapeutic regimens. During 144 cycles of chemotherapy patients were randomly assigned in two different anti emetic regimen; triplet regimen (aprepitant, 5-HT3 RA, dexamethasone) and duplet regimen (5-HT3 RA, dexamethasone). All the patients were interviewed using MASCC antiemesis tool (MAT) for incidence of nausea and vomiting. Nausea and vomiting was assessed for 5 days following 1st day of each chemotherapy cycle.

Results: During the period of study, duplet regimen was administered in 68 cycles and triplet regimen was administered in 76 cycles of chemotherapy. Most of the chemotherapy regimen were platinum based compounds (61%). In duplet regimen 76.6 % (52/68) and 72.1% (49/68) patients had acute and delayed vomiting respectively whereas in triplet regimen 7.9% (6/76) and 5.3% (4/76) patients had acute and delayed vomiting respectively. Complete response in triplet regimen were achieved in 89 % of chemotherapy cycles which were significantly low in duplet regimen 10 % only.

Conclusions: This study concludes that addition of fosaprepitant in combination with 5-HT3 RA and dexamethasone prevents CIMV in cancer patients receiving chemotherapy.

Downloads

Download data is not yet available.
Abstract
283
PDF
215

Author Biographies

Guru Sharan Sah, BP Koirala Memorial Cancer Hospital. Bharatpur, Chitwan, Nepal

Department of Medical Oncology

Ashok Sapkota, BP Koirala Memorial Cancer Hospital. Bharatpur, Chitwan, Nepal

Department of Medical Oncology

Amog Dwadi, College of Medical Sciences, Bharatpur, Chitwan, Nepal

Department of Internal Medicine

Sagar Tiwari, Mahidol University, Bangkok, Thailand

Department of Clinical Epidemiology and Biostatistics

Yogesh Regmi, BP Koirala Memorial Cancer Hospital. Bharatpur, Chitwan, Nepal

Department of Anesthesiology

Bhola Prasad Rauniyar, National City Hospital, Bharatpur, Chitwan, Nepal

Department of Internal Medicine and Medical Oncology

Downloads

Published

2018-09-30

How to Cite

Sah, G. S., Sapkota, A., Dwadi, A., Tiwari, S., Regmi, Y., & Rauniyar, B. P. (2018). Effectiveness of Fosaprepitant in Combination with 5-HT3 Receptor Antagonist and Dexamethasone in Management of Chemotherapy Induced Nausea and Vomiting. Nepalese Journal of Cancer, 2(1), 43–47. https://doi.org/10.3126/njc.v2i1.25650

Issue

Section

Original Articles